Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 208, NWS Mobile, AL

June 15, 2005Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2005, 5:49 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2005, 5:49 PM CDT (22:49 UTC)
Expired
Jun 15, 2005, 6:15 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 152249
SVRMOB
FLC033-113-152315-
/O.NEW.KMOB.SV.W.0208.050615T2249Z-050615T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
549 PM CDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 615 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GULF BREEZE...OR ABOUT OVER
  PENSACOLA...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GULF BREEZE BY 555 PM CDT
  PENSACOLA BEACH BY 605 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3051 8720 3039 8735 3018 8723 3031 8707

$$
1 follow-up statement
000 
WWUS54 KMOB 152307
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
606 PM CDT WED JUN 15 2005

FLC033-113-152315-
/O.CON.KMOB.SV.W.0208.000000T0000Z-050615T2315Z/
ESCAMBIA FL-SANTA ROSA FL-
606 PM CDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
EXTREME SOUTHWESTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WARRINGTON...OR NEAR 
PENSACOLA...MOVING WEST AT 5 MPH.

LAT...LON 3051 8720 3039 8735 3031 8726 3033 8713

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:50 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 15, 3:50 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED JUN 15 2005

.SHORT TERM (TONIGHT AND THURSDAY)...
MAIN CONCERN IN THE IMMEDIATE SHORT TERM PERIOD CONCERNS THE
STRENGTH OF THE LATE AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED
THUNDERSTORMS THAT DEVELOP.  BETTER COVERAGE OF STORMS IS EXPECTED
TO BE ACROSS THE COASTAL COUNTIES OF AL EASTWARD ACROSS THE WESTERN
FL PANHANDLE INTO EXTREME SOUTH CENTRAL AL ALONG THE
SEABREEZE...AND INLAND JUST SOUTH OF THE SLOW MOVING/STALLING COLD
FRONT THAT EXTENDS FROM CENTRAL MS EASTWARD ACROSS CENTRAL AL.  THAT
FRONT MAY SETTLE A LITTLE FURTHER SOUTH TONIGHT...BUT IS EXPECTED TO
HANG UP JUST NORTH OF THE COAST TONIGHT INTO THURSDAY.  STEEPER SFC
TO FREEZING LEVEL LAPSE RATES OF ABOUT 7.4C COMBINED WITH A RICH
THETA-E/HIGH MIXING RATIO LOW LEVEL ENVIRONMENT (SFC-900 MB AVG 16
G/KG) ARE AMONG SOME OF THE KEY PARAMETERS THAT SUGGEST A HIGHER
POTENTIAL FOR WET MICROBURSTS THROUGH EARLY EVENING WHERE WE SEE
ELEVATED CORES SETTING UP IN ISOLATED STRONGER STORMS.  WE HAVE
ALREADY SEEN A 40 MPH GUST AT HURLBURT FIELD NEAR MARY ESTHER FL
FROM THE OUTFLOW OF A STRONGER CELL TO THE WEST BETWEEN 2 AND 230 PM
CDT...NOT SEVERE BUT STRONG ENOUGH TO KNOCK DOWN A FEW TREE LIMBS
AROUND THE MARY ESTHER COMMUNITY.

THE STORMS SHOULD WEAKEN BY 03Z WITH THE LOSS OF DAYTIME HEATING.
MOISTURE BY TOMORROW WILL BE CONFINED TO THE LOWEST LAYERS...DEEP
ENOUGH TO LIMIT SHOWER/THUNDERSTORM ACTIVITY TOMORROW.

/05

&&

.LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...
DIDNT MAKE MANY CHANGES TO THE LONG TERM PACKAGE WE INHERITED FROM
THE MIDSHIFT.  WE KEPT SCATTERED POPS GOING FRIDAY ACROSS THE
WESTERN AREAS GIVEN THE GFS/NAM CONTINUE TO ADVERTISE A MIDLEVEL
SHORTWAVE DRIVING SOUTHEAST OUT OF ARKANSAS FRIDAY...POSSIBLY
WORKING INTO OUR WESTERN ZONES DURING THE AFTERNOON.

/05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  96  72  90 /  20  10  10  30
PENSACOLA   77  95  75  90 /  30  10  10  20
DESTIN      78  93  76  87 /  30  10  10  20
EVERGREEN   70  96  67  89 /  20  10  10  20
WAYNESBORO  68  96  67  90 /  20  10  10  40
CAMDEN      68  96  67  89 /  20  10  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 15 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 15, 4:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
428 PM CDT WED JUN 15 2005

FLZ002-004-006-152200-
COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA...
428 PM CDT WED JUN 15 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...

AT 422 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES NORTH OF WYNNEHAVEN BEACH TO 3 MILES
NORTHEAST OF ORIOLE BEACH...AND MOVING SOUTHEAST AT 5 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ORIOLE BEACH...HOLLEY...WOODLAWN BEACH AND NAVARRE THROUGH 500 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 5:06 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT WED JUN 15 2005

ALZ053-055-056-152245-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
506 PM CDT WED JUN 15 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND
CLARKE COUNTIES...

AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF
BERMUDA...AND MOVING SOUTHEAST AT 5 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND
CLAIBORNE THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.